Submit Manuscript  

Article Details


Levofloxacin-induced Desquamation: A Possible and Rare Case Report

[ Vol. 15 , Issue. 1 ]

Author(s):

Gurleen Kaur Gill, Manik Chhabra* and Sumit Pal Singh Chawla   Pages 61 - 64 ( 4 )

Abstract:


Introduction: Levofloxacin is a fluoroquinolone active against both gram-negative and gram-positive bacteria with a well-defined margin of safety and efficacy. It has various labeled adverse effects like other fluoroquinolones but its adverse effect like desquamation is rarely reported.

Methods: We present a case report of levofloxacin-induced desquamation in an Indian patient.

Case Report: A-38-year old female patient presented to the outpatient department, with chief complaints of peeling off her epidermal skin. Initially, Desquamation started on her greater finger, which slowly spread to her hand, feet, lower limbs as well as upper limb and neck region. She was prescribed Levofloxacin for respiratory tract infection.

Results and Discussion: Considering temporal relationship, upon causality assessment, (Adverse Drug Reaction) ADR was found to be likely, moderate and probable. The drug was withdrawn along with the initiation of supportive therapy and reaction subsided.

Conclusion: Although adverse drug reactions like desquamation are not fatal, this induces anxiety in the patients and reduces patient’s quality of life. This case report will help keep physicians vigilant about the current adverse drug reaction, helping in the early detection and management of ADR.

Keywords:

Adverse drug reactions, levofloxacin, desquamation, palmoplantar exfoliation, gram-positive bacteria, SJS-TEN.

Affiliation:

Guru Gobind Singh Medical College and Hospital, Faridkot, Punjab, Department of Pharmacy Practice, Indo-Soviet Friendship College of Pharmacy, Moga, Punjab, Guru Gobind Singh Medical College and Hospital, Faridkot, Punjab

Graphical Abstract:



Read Full-Text article